Typical Inpatient Day in Pediatric Physical Rehabilitation

By Mayo Clinic Staff
Rehab Image

Linda works with a young patient, Becca, in a therapy session to improve trunk and motor control.

Education about injury/disease, breathing treatments, incision/wound care and medications are incorporated into the day. Throughout the stay in rehabilitation, times are also arranged for meeting with the social worker and psychologist. Daily schedules vary to meet the needs of each child or adolescent. Team and Family Conferences are scheduled to establish goals.

7:30 a.m.

Wake up
Wash your hands and face
Brush your teeth

8:00 a.m.

Breakfast

8:30 a.m. Dressing with OT (Occupational Therapist)
9:00 a.m. Therapy in gym with OT
9:30 a.m.

Therapy in gym with PT (Physical Therapist)
(May range from 30 to 60 minutes)

10:00 a.m.

Speech Therapy, as needed

11:00 a.m. Free time for play, keeping connected with friends on the computer or doing schoolwork
Noon Lunch
1:00 p.m.

Rest/Nap

2:00 p.m.

Therapy in gym with PT
(May range from 30 to 60 minutes)

2:30 p.m. Therapy in gym with OT
3:00 p.m.

Therapy with Speech, as needed

3:30 p.m.

Recreational Therapy activity or free time for play, going outside, connecting with friends on the computer or doing schoolwork

6:00 p.m.

Dinner

7:00 p.m.

Free time for play. Recreational Therapy activity, playroom activity, talking with friends and family

Bedtime

Bath/shower
Brush teeth
Quiet time with family before lights out